Acute liver failure after COVID-19 vaccination

A 34-year-old health care worker with unremarkable past medical history, no drug, alcohol and supplement usage, and no history of COVID-19, received the first dose of ChAdOx1nCov-19 vaccine. Over the next couple of days after the vaccination, he reported headache, nausea, and dizziness as well as abdominal pain. The abdominal pain was resisted to pantoprazole and acetaminophen. He was hospitalized on the fourth day after vaccination and transferred to liver transplantation center.

At admission (fifth day after vaccination) his blood pressure was 110/70 mmHg, cardiac pulse rate was 110 beat per second, respiratory rate reached to 30 per minute and temperature was 37 °C with Spo2 94%.

The physical exam revealed moderate to severe abdominal pain on palpitation with the icteric sclera and petechial. The laboratory assessment at fifth day after vaccination demonstrated the increasing of AST, ALT, bilirubin, D-dimer and elevated level of PT/INR. His general status and blood values deteriorated quickly by increasing liver enzymes and severe coagulopathy.  Clinically he had presented acute hepatic failure. He had received blood products, prednisolone pulse along with broad antibiotics without benefit. He died on the sixth day.

The autopsy revealed massive hepatic infarction. 

READ MORE


REFERENCE

Sohrabi M, Sobhrakhshankhah E, Ziaei H, AtaeeKachuee M. Acute liver failure after vaccination against of COVID-19; a case report and review literature. Respiratory Medicine Case Reports. 2022;35:101568.

Comments

Popular posts from this blog

Fatal COVID-19 Breakthrough Case Following Severe Reaction to ChAdOx1 nCoV-19 Vaccine

COVID-19 Vaccine Injuries including three myocarditis-induced deaths in New Zealand

Study linking excess deaths and SARS-CoV2 vaccinations in Scotland